Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

The Dolbeault complex in infinite dimensions I


Author: László Lempert
Journal: J. Amer. Math. Soc. 11 (1998), 485-520
MSC (1991): Primary 32C10, 32L20, 58B12
DOI: https://doi.org/10.1090/S0894-0347-98-00266-5
Part II: J. Amer. Math. Soc. (1999), 775-793
MathSciNet review: 1603858
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce certain basic notions concerning infinite dimensional complex manifolds, and prove that the Dolbeault cohomology groups of infinite dimensional projective spaces, with values in finite rank vector bundles, vanish. Some applications of such vanishing theorems are discussed; e.g., we classify vector bundles of finite rank over infinite dimensional projective spaces. Finally, we prove a sharp theorem on solving the inhomogeneous Cauchy-Riemann equations on affine spaces.


References [Enhancements On Off] (What's this?)

  • [AMR] R. Abraham, J. E. Marsden, T. Ratiu, Manifolds, Tensor Analysis, and Applications, 2nd ed, Springer Verlag, New York, 1988. MR 89f:58001
  • [BF] R. Bonic, J. Frampton, Smooth functions on Banach manifolds, J. Math. Mech. 15 (1966), 877-898. MR 33:6647
  • [BR] M. J. Bowick, S. G. Rajeev, The holomorphic geometry of closed bosonic string theory and $\text{Diff } S^{1}/S^{1}$, Nucl. Phys. B293 (1987), 348-384. MR 89a:81085
  • [Br] J.-L. Brylinski, Loop spaces, characteristic classes, and geometric quantization, Birkhäuser, Boston, 1993. MR 94b:57030
  • [BV] W. Barth, A. Van de Ven, A decomposability criterion for algebraic 2-bundles on projective spaces, Invent. Math. 25 (1974), 91-106. MR 52:420
  • [C] G. Coeuré, Les équations de Cauchy-Riemann sur un espace de Hilbert, manuscript.
  • [CP] J. F. Colombeau, B. Perrot, L'équation $\bar \partial $ dans les ouverts pseudoconvexes des espaces DFN, Bull. Soc. Math. Fr. 110 (1982), 15-26. MR 84a:46102
  • [Da] V. I. Danilov, Cohomology of algebraic varieties in Encyclopaedia of Mathematical Sciences, Algebraic Geometry II (I. R. Shafarevich, ed.), Springer, Berlin, 1996. CMP 96:13
  • [DGZ] R. Deville, G. Godefroy, V. Zizler, Smoothness and renormings in Banach spaces, Longman Scientific & Technical, Essex, England, 1993. MR 94d:46012
  • [D1] S. Dineen, Cousin's first problem on certain locally convex topological vector spaces, An. Acad. Brasil. Cienc. 48 (1976), 11-12. MR 55:11290
  • [D2] -, Complex Analysis in Locally Convex Spaces, North Holland, Amsterdam, 1981. MR 84b:46050
  • [E] L. Ehrenpreis, A new proof and an extension of Hartogs' theorem, Bull. Amer. Math. Soc. 67 (1961), 507-509. MR 24:A1511
  • [G] H. Grauert, Analytische Faserungen über holomorph-vollständigen Räumen, Math. Ann. (1958), 263-273. MR 20:4661
  • [Ha1] R. S. Hamilton, Deformation of complex structures on manifolds with boundary I, J. Diff. Geom. 12 (1977), 1-45. MR 57:16701
  • [Ha2] -, The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. 7 (1982), 65-222. MR 83j:58014
  • [He] C. T. Henrich, The $\bar \partial $ equation with polynomial growth on a Hilbert space, Duke Math. J. 40 (1973), 279-306. MR 47:9279
  • [Hi] C. D. Hill, What is the notion of a complex manifold with a smooth boundary?, in Prospects in algebraic analysis, Kashiwara and Kawai, eds., Academic Press, New York, 1988, pp. 185-201. MR 90e:32009
  • [Hon] T. Honda, The existence of solutions of the $\overline{\partial }$-problem on an infinite dimensional Riemann domain, in Geometric Analysis (J. Noguchi et al. eds ), World Sci. Publ. Co., Singapore, 1996, pp. 249-260. CMP 97:14
  • [Hor] L. Hörmander, An Introduction to Complex Analysis in Several Variables, 3rd edition, North Holland, Amsterdam, 1990. MR 91a:32001
  • [Ke] H. H. Keller, Differential calculus in locally convex spaces, Lecture Notes in Math., Springer, Berlin, 1974. MR 55:13466
  • [Ki] G. K. Kiremidjian, A direct extension method for CR structures, Math. Ann. 242 (1979), 1-19. MR 81k:32020
  • [Ko] K. Kodaira, Complex Manifolds and Deformation of Complex Structures, Springer, New York, 1986. MR 87d:32040
  • [La] J. La Fontaine, Épilogue, Fables, Livre VI, Le livre de poche, Paris, 1972.
  • [Lb] C. LeBrun, A Kähler structure on the space of string world sheets, Class. Quant. Gravity 10 (1993), 141-148. MR 94m:58009
  • [Le1] L. Lempert, Embeddings of three dimensional Cauchy-Riemann manifolds, Math. Ann. 300 (1994), 1-15. MR 95j:32029
  • [Le2] -, Loop spaces as complex manifolds, J. Diff. Geom. 38 (1993), 519-543. MR 94m:58010
  • [Le3] -, The Virasoro group as a complex manifold, Math. Res. Letters 2 (1995), 479-495. MR 97j:22041
  • [Li] E. Ligocka, Levi forms, differential forms of type $(0,1)$, and pseudo-convexity in Banach spaces, Ann. Pol. Math. 33 (1976), 63-69. MR 55:716
  • [Ma] P. Mazet, Analytic Sets in Locally Convex Spaces, North Holland, Amsterdam, 1984. MR 86i:32012
  • [Mc] P. Michor, Manifolds of Differentiable Mappings, Shiva, Orpington, Kent, UK, 1980. MR 83g:58009
  • [Mi] J. W. Milnor, Remarks on infinite dimensional Lie groups, in Relativity, groups, and topology II, Les Houches sessions (de Witt, Stora, ed.), vol XL, 1983, North Holland, Amsterdam, 1984. MR 87g:22024
  • [MS] M. Mitrea, F. Sabac, Pompeiu's integral representation formula. History and mathematics, manuscript.
  • [Mu] J. Mujica, Complex Analysis in Banach Spaces, North Holland, Amsterdam, 1986. MR 88d:46084
  • [MV] R. Meise, D. Vogt, Counterexamples in holomorphic functions on nuclear Fréchet spaces, Math. Z. 182 (1983), 167-177. MR 84m:46048
  • [NN] A. Newlander, L. Nirenberg, Complex analytic coordinates in almost complex manifolds, Ann. of Math. 65 (1957), 391-404. MR 1:577a
  • [R] P. Raboin, Le problème du $\bar \partial $ sur un espace de Hilbert, Bull. Soc. Math. Fr. 107 (1979), 225-240.
  • [Sa] E. Sato, On the decomposability of infinitely extendable vector bundles on projective spaces and Grassmann varieties, J. Math. Kyoto Univ. 17 (1977), 127-150. MR 55:1045
  • [Sc] H. H. Schaefer, Topological vector spaces, Macmillan, New York, 1966. MR 33:168
  • [Sk] H. Skoda, d$''$ cohomologie à croissance lente dans $\mathbb{C}^{N}$, Ann. Sci. Ec. Norm Sup (4) 4 (1971), 97-120. MR 44:4241
  • [Tj] A.N. Tjurin, Vector bundles of finite rank over infinite varieties, Math. USSR Izvestija 10 (1976), 1187-1204.
  • [T] H. Toru\'{n}czyk, Smooth partitions of unity on some nonseparable Banach spaces, Studia Math. 46 (1973), 43-51. MR 49:4016
  • [V] A. Van de Ven, On uniform vector bundles, Math. Ann. 195 (1972), 245-248.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 32C10, 32L20, 58B12

Retrieve articles in all journals with MSC (1991): 32C10, 32L20, 58B12


Additional Information

László Lempert
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: lempert@math.purdue.edu

DOI: https://doi.org/10.1090/S0894-0347-98-00266-5
Received by editor(s): February 4, 1997
Additional Notes: This research was partially supported by an NSF grant, and also by the Mathematical Sciences Research Institute, Berkeley.
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society